Inf-sup stable finite-element pairs based on dual meshes and bases for nearly incompressible elasticity

Bishnu P. Lamichhane

Research output: Contribution to journalArticle

Abstract

We consider finite-element methods based on simplices to solve the problem of nearly incompressible elasticity. Two different approaches based, respectively, on dual meshes and dual bases are presented, where in both approaches pressure is discontinuous and can be statically condensed out from the system. These novel approaches lead to displacement-based low-order finite-element methods for nearly incompressible elasticity based on rigorous mathematical framework. Numerical results are provided to demonstrate the efficiency of the approach.

Original languageEnglish
Pages (from-to)404-420
Number of pages17
JournalIMA Journal of Numerical Analysis
Volume29
Issue number2
DOIs
Publication statusPublished - 9 May 2009

Fingerprint

Elasticity
Finite Element Method
Mesh
Dual Basis
Finite Element
Finite element method
Numerical Results
Demonstrate
Framework

Keywords

  • dual bases
  • dual meshes
  • mixed finite elements
  • nearly incompressible elasticity
  • nodal average pressure

Cite this

@article{0e65708b39244262bc6403d0c99c36c2,
title = "Inf-sup stable finite-element pairs based on dual meshes and bases for nearly incompressible elasticity",
abstract = "We consider finite-element methods based on simplices to solve the problem of nearly incompressible elasticity. Two different approaches based, respectively, on dual meshes and dual bases are presented, where in both approaches pressure is discontinuous and can be statically condensed out from the system. These novel approaches lead to displacement-based low-order finite-element methods for nearly incompressible elasticity based on rigorous mathematical framework. Numerical results are provided to demonstrate the efficiency of the approach.",
keywords = "dual bases, dual meshes, mixed finite elements, nearly incompressible elasticity, nodal average pressure",
author = "Lamichhane, {Bishnu P.}",
year = "2009",
month = "5",
day = "9",
doi = "10.1093/imanum/drn013",
language = "English",
volume = "29",
pages = "404--420",
journal = "IMA Journal of Numerical Analysis",
issn = "0272-4979",
publisher = "Oxford University Press",
number = "2",

}

Inf-sup stable finite-element pairs based on dual meshes and bases for nearly incompressible elasticity. / Lamichhane, Bishnu P.

In: IMA Journal of Numerical Analysis, Vol. 29, No. 2, 09.05.2009, p. 404-420.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Inf-sup stable finite-element pairs based on dual meshes and bases for nearly incompressible elasticity

AU - Lamichhane, Bishnu P.

PY - 2009/5/9

Y1 - 2009/5/9

N2 - We consider finite-element methods based on simplices to solve the problem of nearly incompressible elasticity. Two different approaches based, respectively, on dual meshes and dual bases are presented, where in both approaches pressure is discontinuous and can be statically condensed out from the system. These novel approaches lead to displacement-based low-order finite-element methods for nearly incompressible elasticity based on rigorous mathematical framework. Numerical results are provided to demonstrate the efficiency of the approach.

AB - We consider finite-element methods based on simplices to solve the problem of nearly incompressible elasticity. Two different approaches based, respectively, on dual meshes and dual bases are presented, where in both approaches pressure is discontinuous and can be statically condensed out from the system. These novel approaches lead to displacement-based low-order finite-element methods for nearly incompressible elasticity based on rigorous mathematical framework. Numerical results are provided to demonstrate the efficiency of the approach.

KW - dual bases

KW - dual meshes

KW - mixed finite elements

KW - nearly incompressible elasticity

KW - nodal average pressure

UR - https://academic.oup.com/imajna/article-lookup/doi/10.1093/imanum/drn013

UR - http://www.scopus.com/inward/record.url?scp=65249186673&partnerID=8YFLogxK

U2 - 10.1093/imanum/drn013

DO - 10.1093/imanum/drn013

M3 - Article

AN - SCOPUS:65249186673

VL - 29

SP - 404

EP - 420

JO - IMA Journal of Numerical Analysis

JF - IMA Journal of Numerical Analysis

SN - 0272-4979

IS - 2

ER -